Alert archive / California / High Wind Warnings in 2013
High Wind Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Feb 15, 2013, 5:30 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2013, 5:30 AM PST (13:30 UTC)
- Expired
- Feb 15, 2013, 1:11 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 5:42 AM PST | NON-TSTM WND GST 81 | 2 Wnw Cuyamaca Peak, CA | SILL HILL...AN SDGE WEATHER STATION...REPORTED SUSTAINED 50 MPH WINDS AND AN 81 MPH GUST AT 530 AM. |
| Feb 15, 9:30 AM PST | NON-TSTM WND GST 63 | 5 Wnw Julian, CA | INAJA PARK...AN SDGE WEATHER STATION...REPORTED SUSTAINED 40 MPH WINDS AND A 63 MPH GUST AT 930 AM PST. |
| Feb 15, 10:10 AM PST | NON-TSTM WND GST 59 | 8 Nne Campo, CA | LA POSTA...AN SDGE WEATHER STATION..REPORTED SUSTAINED 43 MPH WINDS AND A 59 MPH GUST AT 1010 AM PST. |
| Feb 15, 10:20 AM PST | NON-TSTM WND GST 91 | 2 Wnw Cuyamaca Peak, CA | SILL HILL...AN SDGE WEATHER STATION...REPORTED SUSTAINED 46 MPH WINDS AND A 91 MPH GUST AT 1020 AM PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WWUS76 KSGX 151330 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 530 AM PST FRI FEB 15 2013 ...MODERATE TO LOCALLY STRONG NORTHEAST TO EAST WINDS TONIGHT THROUGH SATURDAY... .STRONG SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL GENERATE MODERATE TO LOCALLY STRONG NORTHEAST TO EAST WINDS OVER PORTIONS OF SOUTHWEST CALIFORNIA THROUGH SATURDAY AFTERNOON. NORTHEAST TO EAST WINDS WILL STRENGTHEN THROUGH THIS MORNING. A BRIEF DECREASE IN WINDS IS LIKELY THIS AFTERNOON...WITH WINDS STRENGTHENING AGAIN TONIGHT INTO SATURDAY MORNING. WINDS WILL QUICKLY DIMINISH SATURDAY AFTERNOON. CAZ048-050-056-058-152130- /O.UPG.KSGX.WI.Y.0008.000000T0000Z-130217T0000Z/ /O.NEW.KSGX.HW.W.0005.130215T1330Z-130215T2100Z/ /O.NEW.KSGX.WI.Y.0009.130215T2100Z-130217T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 530 AM PST FRI FEB 15 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH SATURDAY AFTERNOON. STRONGEST WINDS EXPECTED THIS MORNING AND AGAIN TONIGHT THROUGH SATURDAY MORNING. * LOCATION...THROUGH AND BELOW THE CAJON AND SAN GORGONIO PASSES IN THE INLAND EMPIRE INCLUDING RIALTO...FONTANA... DEVORE...SAN BERNARDINO...BEAUMONT...AND BANNING...PORTIONS OF THE RIVERSIDE COUNTY MOUNTAINS...ALONG THE COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS...AND THE INLAND PORTIONS OF THE SAN DIEGO COUNTY VALLEYS INCLUDING ALPINE...RAMONA... SANTA YSABEL...AND VALLEY CENTER. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS... INTERSTATE 8 AND HIGHWAYS 78 AND 94 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. STRONG CROSS WINDS WILL MAKE TRAVEL ESPECIALLY HAZARDOUS ALONG PORTIONS OF INTERSTATE 10 AND HIGHWAYS 210 AND 60 BELOW THE CAJON PASS. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. * REPORTS... SILL HILL AT 5 AM...EAST 41 MPH WITH GUSTS 78 MPH. LUCKY FIVE RANCH AT 430 AM ...EAST 41 MPH WITH GUSTS 61 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-055-057-152130- /O.CON.KSGX.WI.Y.0008.000000T0000Z-130216T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 530 AM PST FRI FEB 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * TIMING...THROUGH SATURDAY MORNING...WITH STRONGEST WINDS EXPECTED FRIDAY MORNING. * LOCATION...THROUGH THE CAJON PASS IN THE SAN BERNARDINO MOUNTAINS...THROUGH THE PASSES AND CANYONS OF THE SANTA ANA MOUNTAINS...AND NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS IN THE ORANGE COUNTY COASTAL AREAS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE CAJON PASS AND PORTIONS OF INTERSTATE 5 AND HIGHWAYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
1 follow-up statement
060 WWUS76 KSGX 152111 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PST FRI FEB 15 2013 ...NORTHEAST TO EAST WINDS THROUGH SATURDAY MORNING MAINLY IN FOOTHILLS... .STRONG WINDS WILL CONTINUE MAINLY IN THE FOOTHILLS AND ADJACENT VALLEYS THROUGH SATURDAY MORNING. WINDS WILL RAPIDLY DECREASE SATURDAY AFTERNOON. CAZ050-058-160500- /O.CAN.KSGX.HW.W.0005.000000T0000Z-130215T2100Z/ /O.UPG.KSGX.WI.Y.0009.000000T0000Z-130217T0000Z/ /O.NEW.KSGX.HW.W.0006.130215T2111Z-130216T1800Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 111 PM PST FRI FEB 15 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 75 MPH. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...SLOPES WEST OF RIDGES IN SAN DIEGO COUNTY. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES ALONG INTERSTATE 8 AND HIGHWAYS 78 AND 94 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. * REPORTS... SILL HILL AT 1020 AM...EAST 46 MPH WITH A GUST TO 91 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ048-056-160500- /O.CAN.KSGX.HW.W.0005.000000T0000Z-130215T2100Z/ /O.EXT.KSGX.WI.Y.0009.000000T0000Z-130216T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS- 111 PM PST FRI FEB 15 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. * TIMING...THROUGH SATURDAY MORNING. * LOCATION...THROUGH AND BELOW THE CAJON AND SAN GORGONIO PASSES IN THE INLAND EMPIRE. WEST SLOPES OF THE SANTA ANA MOUNTAINS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 15 THROUGH THE CAJON PASS...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS. * REPORTS... HIGHLAND SPRINGS AT 1216 PM...EAST 26 MPH WITH A GUST TO 52 MPH. FREMONT CANYON AT 1151 AM...EAST NORTHEAST GUST TO 41 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-055-057-160500- /O.CON.KSGX.WI.Y.0008.000000T0000Z-130216T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 111 PM PST FRI FEB 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * TIMING...THROUGH SATURDAY MORNING...WITH STRONGEST WINDS EXPECTED FRIDAY MORNING. * LOCATION...THROUGH THE CAJON PASS IN THE SAN BERNARDINO MOUNTAINS...THROUGH THE PASSES AND CANYONS OF THE SANTA ANA MOUNTAINS...AND NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAINS IN THE ORANGE COUNTY COASTAL AREAS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES...ESPECIALLY ALONG INTERSTATE 15 THROUGH THE CAJON PASS AND PORTIONS OF HIGHWAYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO UNSECURED OUTDOOR OBJECTS AND TREES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Feb 15, 4:20 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 15, 4:20 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 AM PST FRI FEB 15 2013
CORRECTED SEVERAL TYPOS
.SYNOPSIS...
MODERATE SANTA ANA WINDS WILL AFFECT SOUTHWEST CALIFORNIA THROUGH
SATURDAY. MUCH WARMER TEMPERATURES ARE LIKELY ALONG THE COAST AND
LOWER INLAND VALLEYS TODAY AND SATURDAY. OFFSHORE FLOW WILL END BY
SATURDAY EVENING. ON SUNDAY AND CONTINUING THROUGH NEXT WEEK...A
SERIES OF LOW PRESSURE TROUGHS WILL MOVE ACROSS THE REGION. FOR
SUNDAY AND MONDAY EXPECT MUCH COOLER TEMPERATURES AND A RETURN OF
CLOUDS AND FOG WEST OF THE MOUNTAINS. BY TUESDAY THE STORM TRACK
WILL BE ACROSS SOUTHERN CALIFORNIA. RAIN AND MOUNTAIN SNOW ARE
LIKELY BOTH TUESDAY AND WEDNESDAY. UNSETTLED WEATHER WILL CONTINUE
THROUGH THE SECOND HALF OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TODAY THROUGH SATURDAY...
RECENT TREND IN SATELLITE IMAGERY INDICATES THE NORTHERN ADVANCEMENT
OF THE CIRRUS CLOUDS HAS STOPPED. HIGH PRESSURE ALOFT BUILDING AND
MOVING EAST ACROSS CALIFORNIA THROUGH TONIGHT WILL CAUSE THESE HIGH
CLOUDS TO RETREAT TO THE SOUTH TODAY. ONLY ONE LOCATION REPORTING
ANY LOW CLOUDS AT THIS TIME...AND THEY WILL LIKELY DISAPPEAR AFTER
SUNRISE. SO MOSTLY SUNNY...MUCH WARMER...AND BREEZY CONDITIONS ARE
FORECAST THROUGH SATURDAY.
OFFSHORE PRESSURE GRADIENTS WILL CONTINUE TO INCREASE THROUGH EARLY
SATURDAY MORNING. WIND GUSTS ACROSS THE MOUNTAINS ARE CURRENTLY IN
THE 35 TO 50 MPH RANGE...THOUGH ONE LOCATION DID REPORT 66 MPH JUST
BEFORE 2 AM. THE WINDS ARE FORECAST TO PEAK THIS MORNING ACROSS SW
SAN BERNARDINO AND ORANGE COUNTIES...AND ACROSS WESTERN RIVERSIDE
AND SAN DIEGO COUNTIES TONIGHT/EARLY SATURDAY MORNING. CONSIDERED
UPGRADING THE WIND ADVISORY TO A HIGH WIND WARNING BUT THE 00Z HIGH
RESOLUTION MODELS WERE EITHER MISSING OR SHOWED LOWER WIND SPEEDS
THAN CURRENTLY IN GRIDS/FORECAST AND THE 06Z RUN MODELS DID NOT
ARRIVE BEFORE DEADLINE. WILL PASS ON CONCERNS TO DAY SHIFT.
RAISED TEMPERATURES FOR TODAY AND SATURDAY A FEW MORE DEGREES TO
REFLECT STRONG DOWN SLOPE WARMING FROM MODERATE SANTA ANA WINDS.
HIGH TEMPERATURES NOW RANGE FROM MID 70S TO MID 80S WEST OF THE
MOUNTAINS WITH WARMEST LOCATIONS GENERALLY WEST OF INTERSTATE 15.
ALL AREAS SHOULD SEE AT LEAST 5 DEGREES WARMING TODAY WITH COASTS
AND LOWER WESTERN VALLEYS 10 TO 15 DEGREES WARMER. MILD TEMPS
TONIGHT DUE TO INCREASED MIXING. SIMILAR TEMPS SATURDAY...BUT SHOULD
SEE SLIGHT COOLING AT THE BEACHES.
SATURDAY NIGHT INTO MONDAY NIGHT...
ONSHORE FLOW WILL RETURN SATURDAY NIGHT AS A TROUGH APPROACHES FROM
THE NORTHWEST. MARINE AIR WILL SPREAD INLAND QUICKLY WITH STRATUS
CLOUDS AND FOG FORECAST TO DEVELOP ALONG THE COASTAL AREAS AS EARLY
AS SUNDAY MORNING...AND THE INLAND VALLEYS AND LOWER COASTAL SLOPES
SUNDAY NIGHT. THE MARINE LAYER WILL RAPIDLY DEEPEN MONDAY AND MONDAY
NIGHT. PATCHY DRIZZLE IS POSSIBLE WEST OF THE MOUNTAINS AS THIS
OCCURS.
TUESDAY THROUGH WEDNESDAY...
MUCH COLDER TEMPERATURES...RAIN...MOUNTAIN SNOW...AND WINDY WEATHER
ARE FORECAST. THE STORM TRACK WILL BE DIRECTLY OVER SOUTHERN
CALIFORNIA. 1000 TO 500 MB THICKNESS VALUES FALL 200 METERS DURING
THIS PERIOD AND ONSHORE PRESSURE GRADIENTS BETWEEN THE COAST AND THE
MOJAVE DESERT INCREASE TO 12 MB.
THURSDAY THROUGH NEXT SATURDAY...
UNSETTLED WEATHER WILL CONTINUE. THE MODELS DIFFER ON THE TIMING OF
THE NEXT SHORT WAVE TROUGH THAT MOVES ACROSS THE AREA BUT ARE IN
AGREEMENT THAT COLD TEMPS...RAIN/SNOW AND WINDY WEATHER WILL OCCUR
WHEN IT DOES. FOR NOW HAVE INCLUDED SLIGHT CHANCE OF PRECIPITATION
FOR THURSDAY NIGHT INTO FRIDAY.
&&
.FIRE WEATHER...
RAISED TEMPS AND LOWERED HUMIDITY TODAY THROUGH SATURDAY...HIGH
TEMPS NOW FORECAST MID 70S TO MID 80S WEST OF THE MOUNTAINS...MIN
RELATIVE HUMIDITY FORECAST IN THE 5 TO 15 PERCENT RANGE...WITH POOR
HUMIDITY RECOVERY TONIGHT...ONLY 20 TO 40 PERCENT. NOT MUCH CHANGE
MADE TO WIND FORECAST...STILL LOOKING FOR MOST GUSTS TO RANGE
BETWEEN 35 AND 55 MPH...BUT HAVE ALREADY SEEN TWO LOCATIONS OVER
THIS. WINDS FORECAST TO PEAK ACROSS SAN BERNARDINO AND ORANGE
COUNTIES THIS MORNING AND ACROSS RIVERSIDE AND SAN DIEGO COUNTIES
TONIGHT AND SATURDAY MORNING. ONE AND TEN HOUR FUELS WILL BE AT
CRITICAL VALUES BUT STILL ASSUMING ENOUGH NEW GROWTH/LIVE FUEL
MOISTURE TO OFFSET THIS...GACC FORECASTING 100 HOUR DEAD FUELS
AROUND 10 PERCENT BY SATURDAY. RAPID RETURN OF ONSHORE FLOW/MARINE
AIR SATURDAY EVENING WILL CUT SHORT FURTHER DRYING OF FUELS. ALL IN
ALL A MARGINAL EVENT...SO NO RED FLAG WARNING. MUCH COOLER AND
WETTER NEXT WEEK WITH WIDESPREAD WETTING RAIN/SNOW BY TUESDAY.
&&
.AVIATION...
150941Z...UNRESTRICTED VIS AND BKN-SCT CLDS AOA 20000 FT MSL WILL
CONTINUE THROUGH SATURDAY MORNING. NE TO E WIND GUSTS OF 35 TO 45 KT
WILL CONTINUE THROUGH SATURDAY MORNING...WITH TEMPORARILY SLIGHTLY
LIGHTER WINDS DURING THIS AFTERNOON. NEVERTHELESS...THESE WINDS WILL
BRING MOD-STG UDDFS/ROTORS AND LIKELY LLWS TO AREAS S AND SW OF THE
MTNS. LLWS LIKELY AT TIMES FOR KSAN...KSNA AND KCRQ. KONT SHOULD
CONTINUE TO SEE NE WINDS AROUND 12 GUST 22 KT THROUGH THE DAY.
HOWEVER...LLWS IS LIKELY DURING TIMES WHEN THE WINDS LIGHTEN. KSNA
MAY ALSO SEE SOME OF THE NE WINDS SURFACING TODAY...ALTHOUGH
CONFIDENCE IS LOWER THAN WITH KONT. WINDS FOR AREAS OTHER THAN SAN
DIEGO COUNTY LOOK TO WEAKEN A LITTLE TONIGHT...WHILE SAN DIEGO
COUNTY E WINDS WILL REMAIN STRONG...WITH GUSTS TO 55 KT POSSIBLE.
WINDS STILL NOT EXPECTED TO SURFACE AT KCRQ AND KSAN.
&&
.MARINE...
A COUPLE OF LONG-PERIOD NORTHWEST SWELLS WILL BRING ABOVE-NORMAL
SURF AND STRONGER RIP CURRENTS SUNDAY THROUGH TUESDAY. THE SECOND
LONG-PERIOD NORTHWEST SWELL WILL CONTINUE ON WEDNESDAY...ALONG WITH
A LARGE FRESH SHORT-PERIOD SWELL BEING BROUGHT IN BY A STORM SYSTEM.
THIS...IN ADDITION TO STEEP WIND WAVES...WILL LIKELY RESULT IN
COMBINED SEAS GREATER THAN 10 FEET FOR THE COASTAL WATERS ON
WEDNESDAY. THE WIND WAVES WILL GET GENERATED BY GUSTY NORTHWEST
WINDS IN THE WAKE OF THE COLD FRONT THAT MOVES THROUGH. THE STRONG
WINDS AND STEEP SEAS WILL LIKELY RESULT IN CONDITIONS THAT ARE
HAZARDOUS TO SMALL CRAFT FOR WEDNESDAY. ALSO...SURF WILL BE POSSIBLY
NEAR 7 FEET AT FAVORED WEST-FACING BEACHES ON WEDNESDAY AND THURSDAY
DUE TO THE ELEVATED SWELLS...WITH STRONG RIP CURRENTS CONTINUING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 10 AM PST SATURDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO COUNTY MOUNTAINS...SANTA ANA
MOUNTAINS AND FOOTHILLS.
WIND ADVISORY UNTIL 4 PM PST SATURDAY FOR THE RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO
COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISONHazardous weather outlook, Feb 15, 4:45 AM PST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 445 AM PST FRI FEB 15 2013 CAZ042-048-050-055>058-160015- ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 445 AM PST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR EAST TO NORTHEAST WIND GUSTING 35 TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...WIND ADVISORY REMAINS IN EFFECT FOR EAST WIND GUSTING 35 TO 55 MPH. MINOR WIND DAMAGE AND DIFFICULT DRIVING CONDITIONS ARE LIKELY. SUNDAY AND MONDAY...DENSE FOG POSSIBLE INLAND VALLEYS AND LOWER COASTAL SLOPES DURING THE NIGHT AND MORNING HOURS. AIR AND GROUND TRAVEL MAY BE IMPACTED. TUESDAY AND WEDNESDAY...PERIODS OF HEAVY RAIN...LOW ELEVATION MOUNTAIN SNOW...AND STRONG SOUTHWEST WINDS POSSIBLE. SNOW ACCUMULATING IN THE MOUNTAIN PASSES AND SUMMITS MAY MAKE TRAVEL DIFFICULT. THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PZZ750-775-CAZ043-160015- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND-SAN DIEGO COUNTY COASTAL AREAS- 445 AM PST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUNDAY AND MONDAY...DENSE FOG POSSIBLE DURING THE NIGHTS AND MORNINGS. AIR...GROUND...AND SEA TRAVEL MAY BE IMPACTED. TUESDAY THROUGH WEDNESDAY...GUSTY SOUTHWEST WINDS...PERIODS OF HEAVY RAIN...AND HAZARDOUS SEAS...ARE POSSIBLE AS A STORM MOVES ACROSS THE AREA. THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-160015- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 445 AM PST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TUESDAY THROUGH WEDNESDAY...STRONG SOUTHWEST WINDS...PERIODS OF RAIN POSSIBLE. THURSDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. BALFOUR
In the hours before
Local storm report, Feb 15, 4:15 AM PST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 AM PST FRI FEB 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM NON-TSTM WND GST 2 WNW CUYAMACA PEAK 32.95N 116.64W
02/15/2013 M67.00 MPH SAN DIEGO CA MESONET
SILL HILL...AN SDGE WEATHER STATION...HAS BEEN FREQUENTLY
REPORTING GUSTS OF 58 MPH OR GREATER SINCE 110 AM...WITH
A PEAK GUST SO FAR OF 67 MPH AT 350 AM.
&&
SHARRISOLocal storm report, Feb 15, 5:21 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
521 AM PST FRI FEB 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM NON-TSTM WND GST 5 ESE CUYAMACA PEAK 32.93N 116.53W
02/15/2013 M61.00 MPH SAN DIEGO CA MESONET
LUCKY FIVE RANCH...AN SDGE WEATHER STATION...REPORTED A
WIND GUST OF 61 MPH AT 430 AM.
0510 AM NON-TSTM WND GST 2 WNW CUYAMACA PEAK 32.95N 116.64W
02/15/2013 M78.00 MPH SAN DIEGO CA MESONET
SILL HILL...AN SDGE WEATHER STATION...REPORTED A PEAK
WIND GUST OF 78 MPH AT 5 AM. WINDS HAVE BEEN GUSTING
GREATER THAN 60 MPH AT THIS SITE SINCE 330 AM.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 5:30 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 31 hr |
| Feb 15, 1:11 PM PST | High Wind Warning | SGX | San Diego | 23 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.